MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Model Number 495NCSC
Medical Device Problem Codes Overheating of Device (1437); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure on (b)(6) 2024, the scope that was connected to the light cable burned the patient from the hub/neck of the scope where the light cord attaches.No further information is available, other than no staff was harmed, and no delay to the procedure.
 
Additional Manufacturer Narrative
Customer did not confirm if they will return the device for evaluation at this time.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).A 26046bra hopkins rubina scope was used together with this device during the incident as a concomitant item (as listed in section d10), which was filed under another internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturer: according to the customer, the device was connected to the light cable at the time of the burn.The lighting was set to "automatic." the customer suffered a burn at the point where the light cable is attached to the hub/neck of the device.No employees were injured.No repairs to storz endoscopes or cables were carried out by third parties.The items listed in this report were not returned to us by the customer for detailed investigation.The instructions for use applicable to the products expressly state that the light source must be set correctly and that the correct combination of light cable and optics must be ensured in accordance with the symbols affixed.Furthermore, it is expressly stated that the optics must not be placed on the patient or flammable material or directed at the patient or flammable material.These instructions were not followed and that the patient suffered a burn.The most probable root cause is not a manufacturing/production error but an user error.This event is filed under internal complaint id (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Common Device Name
FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key20328662
Report Number9610617-2024-00347
Device Sequence Number9574449
Product Code FCW
UDI-Device Identifier04048551290545
UDI-Public04048551290545
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NCSC
Device Catalogue Number495NCSC
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26046BRA---HOPKINS RUBINA 30°, NIR/ICG, Ø 5 MM.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown